September 10, 2018 at 11:00 pm #98911NumbAllDayParticipant
For probably 37 months now, I’ve felt “numb” or maybe better described as not with an elevated mood but not with a lower mood. I’m just sort of always in this “neutral” state-of-mind and nothing really brings me up except even when things mentally “bring me down” it does not get expressed externally.
I’m on a pretty high dose of Zoloft around 150 mg right now, but I don’t get how I can manage my symptoms of OCD with ADHD because of how Zoloft makes my ADHD a lot worse yet the Dextroamphetamine/Dexedrine (generic for me) just makes the OCD worse.
Comorbid treatment is almost just not worth the struggle and after all these years it is just a constant pain for me having to take medicines so often and so many times a day being the only way I can tolerate the medicines I’m on.
I guess there is no answer for me at this point nor do I expect any to come from people browsing this website who just happen to see another post from another random person they don’t even know (I’m almost certain of that).
I have also done 7 years of psychotherapy and I’m not getting anything and I mean anything from it.
September 11, 2018 at 5:16 pm #98990Daydreamingmom711Participant
I just wanted to say I read this and I thought I was the only one who was experiencing this. I obviously have no advice but somehow by you sharing your thoughts and feelings it gave me a bit of a breath. I’m currently kicking and detoxing from a lot of medications that I have taken for 7 years leaving worse than I was and I can say for the first time I’m proud of myself for overcoming the dependency on “pointless depressing meds”. Now I’m looking for ways to improve my thinking and my physically drained and disconnected body. Quite frustrating but so was the last 7 years. Keep your head up and keep searching for the better feeling you formula.
September 12, 2018 at 12:25 pm #99035Penny WilliamsKeymaster
It sounds like you might benefit from seeing a new doc with a fresh set of eyes on your symptoms and treatment protocol. It is much more difficult to treating co-occuring conditions simultaneously, but it is possible. An experienced psychiatrist would likely be best.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
September 12, 2018 at 1:43 pm #99044bunneyooParticipant
I can’t tell you how much less alone I feel from reading this. I’m juggling anxiety+depression, ADHD, & chronic pain – & I feel like there is absolutely no way to be taking all these meds (at least swallowing something each hour or two) and I HATE being so dependent on them all! Because although I’m so “flat” (for lack of a better word) like you, I’m numb, neutral, like a zombie almost. Nothing moves me! But if I miss just ONE of my medications, I can’t handle it I’m all out of wack and I can’t handle it even more than I can’t handle being on all of them!
(Not to mention i take a different opiate and antipsychotic at night time to help me sleep)
LIFE IS JUST SO MESSY, & IM OVERWHELMED BY THE ALL THE CLUTTER AROUND ME AND IN MY HEAD…BUT I BASICALLY MIGHT AS WELL BE A STATUE.
I hate myself for it – I used to be so ALIVE. Full of life! And ever since puberty I’ve constantly been evolving year upon year into a worse and worse mental health case and I feel like it’s never ending (and I’m currently 31)
So as much as I can’t give you help, or answers – I hope that my message along with the other here, have given you a little comfort that you aren’t alone, and you aren’t gone for good.
I’m sure there are many people who were once where we are…and we’ll be where they are one day too, and able to hopefully point them in the right direction &/or help give them some tips.
This community here on ADDitude is the best medium I’ve found to connect with others like us, as well as find endless information on all the important issues, plus so many new tips and ideas each day, and actual words from professionals too which you’ll often see replying in a lot of these posts, and of course putting together the articles which we read.
I recommend signing up to the emails too (I normally hate any stores & companies sending annoying emails trying to sell me crap each week with “special deals” etc) but the INFORMATION in these emails are spot on, and they aren’t trying to make you buy anything of course.
I think our best strength against a lot of the pain is knowledge – and this is the place to gain this. Like they say “knowledge is power”
I envy your organisational skills. I wish I at least had that 😔..I’m struggling to at least do my self care and hygiene anymore these days. And I’m lucky if I sleep each night of the week.
Oh I’m getting sad typing all my failures – so I’m out..back to listening to my usual stuff that I do 24/7 that I’d say helps contribute to my zombie-like state. No smiles no frowns. But I’d rather be stone than the blubbering mess I’d be if I DID feel any emotion (cause I certainly know I wouldn’t be gleeful or laughing about much🤔😐)
I cbf proofreading. This is too long and I don’t want to read this back. I’m so so sorry if I’ve brought your mood down, or been no help at all… I must admit it did feel a little lighter when I first started typing to you, but I went too far as per usual in all of my life.
Anyway – sorry for any spelling errors, grammatical errors, or anything nonsensical from misplaced words cause I haven’t read it back and my fingers don’t always keep up with my brain lol.
Good luck, you sound like a beautiful soul and I hope you find your way some day ♥️ 🌹
September 13, 2018 at 7:57 am #99130is_shepherdParticipant
Antidepressants do not help the ADHD brain which requires dopamine. SSRI’s reduce the availability of neurotransmitters for dopamine transmission.
For some reason even though research has proved how harmful ssri’s are they are still being prescribed. G
September 16, 2018 at 5:45 am #99336sikecartonParticipant
I also have ADHD and OCD, and I would recommend trying a different SSRI. I’ve also had issues with one medication exacerbating symptoms of a comorbid condition, but most likely you can find a different combination that works for you. I HIGHLY recommend fluvoxamine, which has basically been a life-saver for me in terms of managing my OCD. I’ve had very few issues with it as far as ADHD symptoms.
You could also talk to your doctor about the numbness; it might be a side effect of the Zoloft/being on an SSRI. I’m not sure if your psychotherapy has involved CBT but that has helped me a lot, too.
You must be logged in to reply to this topic. Login